Drought, Atoka
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Near to below average monthly precipitation occurred in areas generally along and south of Interstate 40 across Oklahoma. This allowed areas of severe to extreme drought to persist, mainly across southwestern Oklahoma.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Near to below average monthly precipitation occurred in areas generally along and south of Interstate 40 across Oklahoma. This allowed areas of severe to extreme drought to persist, mainly across southwestern Oklahoma. Across far northern Oklahoma, isolated heavier monthly amounts/anomalies helped ease prolonged drought conditions across Kay County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 8:43 PM CST, 3 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 943 PM CDT Tue Oct 31 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 330 PM CDT Tue Oct 31 2023 The cold front has cleared most of the region, with only portions of far southeastern Oklahoma beginning to exhibit a wind shift to the west and the northwest. This cold airmass will reinforce the cold temperatures overnight, bringing the coldest evening so far with lows in the low to mid 20s. These cooler temperatures will be enhanced, with a cross examination of the models providing evidence that the winds will decrease to light and variable overnight and begin shifting out of the south. As the upper air pattern begins to shift into a slightly northwesterly/nearly zonal flow, things will remain clear for Wednesday. Southerly winds will begin to increase throughout the day, bringing the beginning of warming temperatures and no objections from this forecaster. Zwink && .LONG TERM... (Wednesday night through next Monday) Issued at 330 PM CDT Tue Oct 31 2023 With the continued zonal/slightly northwesterly upper air flow, conditions are expected to remain fairly clear through the week and into the weekend as temperatures begin to climb back up to near seasonable averages. Southerly surface winds will continue with no precipitation expected throughout the remainder of the week. One slight disruption to the pattern will be an upper level shortwave trough that is expected to move through the region Wednesday night into Thursday morning, however conditions are expected to remain dry with possibly a slight increase in cloud cover. Next chance of precipitation continues to be early next week as the zonal pattern becomes unsettled with frequent shortwave perturbations within the flow. Uncertainty is high with this pattern, with only small chances of precipitation included within the forecast for now. Zwink && .AVIATION... (00Z TAFS) Issued at 936 PM CDT Tue Oct 31 2023 VFR conditions are expected until 020600. Light winds tonight will become south early Wednesday morning. They will be moderately gusty in western Oklahoma lasting into the evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 26 51 33 / 0 0 0 0 Hobart OK 50 24 54 33 / 0 0 0 0 Wichita Falls TX 52 26 55 32 / 0 0 0 0 Gage OK 46 25 60 33 / 0 0 0 0 Ponca City OK 42 22 52 32 / 0 0 0 0 Durant OK 53 27 52 30 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 440 PM CDT Tue Oct 31 2023 OKZ004>048-050>052-TXZ083>090-012145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 440 PM CDT Tue Oct 31 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Freezing temperatures... A widespread hard freeze will occur tonight, with lows in the low to mid 20s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, November 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1147214, 1147217, 1147218, 1147219, 1147220, 1147221, 1147222, 1147228.